MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, the lens was mounted as indicated by the manufacturer's instructions.The lens was advanced without any problems.The surgeon injected the lens.At the time of injection, the front haptic entered normally, while the rear haptic fractured.The lens was removed by cutting it and replaced with another new lens of the same power and reference.The procedure was completed on the same day without complications.As per the surgeon, the probable cause of the event was that the lens probably got stuck in the injector.Additional information was requested and received, confirming that no treatment was prescribed.The patient's issues resolved without harm or impact.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., d.10., h.3., h.6.And h.11.The product was returned for analysis and damage was observed to the intraocular lens (iol).Iol returned loose on a piece of medical gauze in a sealed non-company pouched.Company cartridge also received in the pouch.Solution is dried on the iol.One haptic is broken/torn and not returned, the other haptic is marked.The optic is cracked and returned in two segments: 1/4 and 3/4 in size.Unable to conduct dimensional testing due to condition of returned sample.The used company cartridge was evaluated.Viscoelastic was observed in the cartridge.The cartridge had evidence of placement into a handpiece.No damage was observed.The used company cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.We are unable to determine the root cause for the reported complaint "rear haptic fractured, lens was removed by cutting it and replaced".The iol was returned in two segments, which is consistent with lens having been explanted.The product was subject to handling and the reported damage was highlighted post implantation.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22766697
Report Number9612169-2025-01612
Device Sequence Number15491968
Product Code POE
UDI-Device Identifier00380652405256
UDI-Public(01)00380652405256(17)280609(11)240611(10)25867126
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.205
Device Lot Number25867126
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/09/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; UNSPECIFIED OPHTHALMIC VISCOSURGICAL DEVICE.
Patient Age68 YR
Patient SexFemale